MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-3-20-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: 105-5081-153 (unknown); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an intracranial thrombus removal procedure using the sfr4-3-20-10 stent, the device could not move forward in the microcatheter and had to be withdrawn.Upon examination, it was discovered that the push wire at the front end of the stent was bent, preventing normal use.There were no patient symptoms or complications associated with this event, and the patient outcome was reported as alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the cause of the resistance was not determined.The resistance was near the middle of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the solitaire fr4-3-20-10 stent device was returned for analysis inside a sealed biohazard bag and a shipping box.The reported rebar 18 catheter was not returned with the stent.Damaged location details: the solitaire fr4-3-20-10 stent¿s finger markers were examined inside the introducer sheath.All finger markers were aligned correctly, and no damages were noted.The stent¿s working and non-working lengths were in good condition.No irregularities were found outside the proximal marker.The marker coil appeared to be pulled back up to 0.475cm from the proximal marker, while the ptfe shrink tubing on the pushwire was accordioned from 7.0cm to 7.5cm from the distal tip.No defects were found on the pushwire.No other anomalies were found.Testing/analysis: due to its damaged condition, the returned solitaire fr4-3-20-10 stent device cannot be used for resistance testing.Conclusion: based on the reported information and device analysis, the customer¿s complaint was confirmed, as the returned solitaire fr4-3-20-10 stent device was damaged (marker coil pulled back and accordioned ptfe shrink tubing).The damages likely occurred when the customer attempted to advance the solitaire fr4-3-20-10 stent device through the rebar 18 catheter against resistance.The root cause cannot be determined.Possible causes include vessel tortuosity, incompatible/damaged catheter, and a lack of continuous flush with heparinized saline during delivery.In this event, the reported rebar 18 catheter was compatible with the solitaire fr4-3-20-10 stent device as it had a labeled inner diameter (id) of 0.018 inches, ruling out incompatibility as a possible cause.In addition, the customer stated that a continuous flush was administered; however, it was not specified if it was with heparinized saline.Therefore, we cannot rule out a lack of continuous flush with heparinized saline during delivery as a possible cause.Thus, vessel tortuosity, a damaged catheter, and a lack of continuous flush with heparinized saline during delivery could have contributed to the resistance complaint.Since the rebar 18 catheter was not returned, any contribution to the resistance issue could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE X
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21035738
Report Number2029214-2024-02459
Device Sequence Number7573407
Product Code NRY
UDI-Device Identifier00763000367619
UDI-Public00763000367619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-3-20-10
Device Catalogue NumberSFR4-3-20-10
Device Lot NumberB657829
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer12/31/2024
02/05/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/23/2025
03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown